Acella Pharmaceuticals, LLC is voluntarily recalling a total of 13 lots of 30-mg, 60-mg and 90-mg NP Thyroid® (thyroid tablets, USP) to the consumer level. The products are being recalled because our testing has found these lots to be superpotent. The product may have up to 115.0% of the labeled amount of Liothyronine (T3).
Risk Statement: Patients being treated for hypothyroidism (underactive thyroid), who receive superpotent NP Thyroid, may experience signs and symptoms of hyperthyroidism (overactive thyroid) which include, but are not limited to, weight loss, heat intolerance, fatigue, muscle weakness, hypertension, chest pain, rapid heart rate, or heart rhythm disturbances. Pregnant women who take superpotent NP Thyroid may also experience negative maternal and fetal outcomes including miscarriage and/or impairment to fetal development. Patients should talk to their healthcare professional before they stop taking their NP Thyroid medicine. To date, Acella has received two reports of adverse events known to be related to this recall.